Alert archive / Alabama / Flash Flood Watches in 2021

Flash Flood Watch 9, NWS Huntsville, AL

August 29, 202111 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this flash flood watch at Aug 29, 2021, 4:49 AM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Aug 30, 2021, 1:00 PM CDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Aug 29, 2021, 4:49 AM CDT (09:49 UTC)
In effect from
Aug 30, 2021, 1:00 PM CDT
Expired
Aug 31, 2021, 6:19 PM CDT
In force
29 hr
Issued by
NWS Huntsville, AL
Flood severity
None

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 566 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
566 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1144 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

118 
WGUS64 KHUN 290949
FFAHUN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Huntsville AL
449 AM CDT Sun Aug 29 2021

.The remnants of Hurricane Ida will move northeastward across the 
Tennessee Valley as a tropical depression on Monday night and 
Tuesday. This will bring a prolonged period of widespread moderate 
to locally heavy rainfall to the region from late Monday night 
through late Tuesday night. The threat for flash flooding will be 
highest with any thunderstorms that may occur during this timeframe.

ALZ001>007-016-TNZ076-096-292000-
/O.NEW.KHUN.FF.A.0009.210830T1800Z-210901T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Cullman-Moore-Lincoln-
Including the cities of Russellville, Huntsville, Sheffield, Red 
Bay, Athens, Muscle Shoals, Tuscumbia, Moulton, Fayetteville, 
Cullman, Florence, Decatur, Town Creek, and Lynchburg
449 AM CDT Sun Aug 29 2021

...FLASH FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE 
TUESDAY NIGHT...

The National Weather Service in Huntsville has issued a

* Flash Flood Watch for portions of Alabama and southern middle 
  Tennessee, including the following areas, in Alabama, Colbert, 
  Cullman, Franklin AL, Lauderdale, Lawrence, Limestone, Madison and 
  Morgan. In southern middle Tennessee, Lincoln and Moore.

* From Monday afternoon through late Tuesday night.

* Widespread moderate to locally heavy rainfall will occur across 
  the entire region from late Monday night through late Tuesday 
  night, as the remnants of Hurricane Ida track through the 
  Tennessee Valley. Storm total rainfall amounts will range from 
  1.5-2 inches in portions of northeast Alabama to between 3 and 4 
  inches across much of northwest Alabama.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

70/DD
8 follow-up statements
728 
WGUS64 KHUN 291939
FFAHUN

Flood Watch
National Weather Service Huntsville AL
239 PM CDT Sun Aug 29 2021

.The remnants of Hurricane Ida will move northeastward across the
region as a tropical depression on Monday and Tuesday. This will 
bring a prolonged period of widespread moderate to locally heavy 
rainfall to the region from Monday afternoon through Tuesday
evening. The threat for flash flooding will be highest with any 
bands of showers and thunderstorms that may occur during this 
timeframe.

ALZ001>007-016-TNZ076-096-300400-
/O.CON.KHUN.FF.A.0009.210830T1800Z-210901T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Cullman-Moore-Lincoln-
Including the cities of Florence, Muscle Shoals, Sheffield, 
Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, 
Huntsville, Decatur, Cullman, Lynchburg, and Fayetteville
239 PM CDT Sun Aug 29 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY EVENING...

The Flash Flood Watch continues for

* Portions of Alabama and southern middle Tennessee, including 
  the following areas, in Alabama, Colbert, Cullman, Franklin 
  AL, Lauderdale, Lawrence, Limestone, Madison, and Morgan. In 
  southern middle Tennessee, Lincoln and Moore. 

* From Monday afternoon through Tuesday evening

* Widespread moderate to locally heavy rainfall will occur across
  the entire region from Monday afternoon through Tuesday evening,
  as the remnants of Hurricane Ida track across the Tennessee 
  Valley. Storm total rainfall amounts will range from 2-3 inches 
  in portions of northeast Alabama to between 4 and 5 inches 
  across much of northwest Alabama. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
012 
WGUS64 KHUN 300410
FFAHUN

Flood Watch
National Weather Service Huntsville AL
1110 PM CDT Sun Aug 29 2021

.The remnants of Hurricane Ida will move northeastward across the
region as a tropical depression on Monday and Tuesday. This will 
bring a prolonged period of widespread moderate to locally heavy 
rainfall to the region from Monday afternoon through Tuesday
evening. The threat for flash flooding will be highest with any 
bands of showers and thunderstorms that may occur during this 
timeframe.

ALZ001>007-016-TNZ076-096-301215-
/O.CON.KHUN.FF.A.0009.210830T1800Z-210901T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Cullman-Moore-Lincoln-
Including the cities of Russellville, Huntsville, Sheffield, Red 
Bay, Athens, Muscle Shoals, Tuscumbia, Moulton, Fayetteville, 
Cullman, Florence, Decatur, Town Creek, and Lynchburg
1110 PM CDT Sun Aug 29 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH 
LATE TUESDAY NIGHT...

The Flash Flood Watch continues for

* Portions of Alabama and southern middle Tennessee, including the 
  following areas, in Alabama, Colbert, Cullman, Franklin AL, 
  Lauderdale, Lawrence, Limestone, Madison and Morgan. In southern 
  middle Tennessee, Lincoln and Moore.

* From Monday afternoon through late Tuesday night.

* Widespread moderate to locally heavy rainfall will occur across
  the entire region from Monday afternoon through Tuesday evening,
  as the remnants of Hurricane Ida track across the Tennessee 
  Valley. Storm total rainfall amounts will range from 2-3 inches 
  in portions of northeast Alabama to between 4 and 5 inches 
  across much of northwest Alabama.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

70/DD
277 
WGUS64 KHUN 300948
FFAHUN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Huntsville AL
448 AM CDT Mon Aug 30 2021

.The remnants of Hurricane Ida will move northeastward across the 
Tennessee Valley as a tropical depression from late tonight through 
Tuesday. This will bring a prolonged period of widespread moderate
to locally heavy rainfall to the region during this period. The 
threat for flash flooding will be highest with bands of showers and 
embedded thunderstorms that may repeatedly move across the same 
locations.

ALZ008>010-TNZ097-302030-
/O.EXA.KHUN.FF.A.0009.210830T1800Z-210901T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marshall-Jackson-DeKalb-Franklin TN-
Including the cities of Arab, Estill Springs, Winchester, Cowan, 
Fort Payne, Guntersville, Boaz, Rainsville, Decherd, Sewanee, 
Albertville, and Scottsboro
448 AM CDT Mon Aug 30 2021

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH 
LATE TUESDAY NIGHT...

The National Weather Service in Huntsville has expanded the

* Flash Flood Watch to include portions of northeast Alabama and 
  southern middle Tennessee, including the following areas, in 
  northeast Alabama, DeKalb, Jackson and Marshall. In southern 
  middle Tennessee, Franklin TN.

* From 1 PM CDT this afternoon through late Tuesday night.

* Widespread moderate to locally heavy rainfall will occur across 
  the entire region from late tonight through Tuesday evening, as 
  the remnants of Hurricane Ida track across the Tennessee Valley. 
  Storm total rainfall amounts will range from 2 to 4 inches for 
  most of the region, although a few areas may receive localized 
  amounts up to 6 inches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

ALZ001>007-016-TNZ076-096-302030-
/O.CON.KHUN.FF.A.0009.210830T1800Z-210901T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Cullman-Moore-Lincoln-
Including the cities of Russellville, Huntsville, Sheffield, Red 
Bay, Athens, Muscle Shoals, Tuscumbia, Moulton, Fayetteville, 
Cullman, Florence, Decatur, Town Creek, and Lynchburg
448 AM CDT Mon Aug 30 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON 
THROUGH LATE TUESDAY NIGHT...

The Flash Flood Watch continues for

* Portions of Alabama and southern middle Tennessee, including the 
  following areas, in Alabama, Colbert, Cullman, Franklin AL, 
  Lauderdale, Lawrence, Limestone, Madison and Morgan. In southern 
  middle Tennessee, Lincoln and Moore.

* From 1 PM CDT this afternoon through late Tuesday night.

* Widespread moderate to locally heavy rainfall will occur across 
  the entire region from late tonight through Tuesday evening, as 
  the remnants of Hurricane Ida track across the Tennessee Valley. 
  Storm total rainfall amounts will range from 2 to 4 inches for 
  most of the region, although a few areas may receive localized 
  amounts up to 6 inches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

70/DD
898 
WGUS64 KHUN 301829
FFAHUN

Flood Watch
National Weather Service Huntsville AL
129 PM CDT Mon Aug 30 2021

ALZ001>010-016-TNZ076-096-097-310400-
/O.CON.KHUN.FF.A.0009.000000T0000Z-210901T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
Including the cities of Russellville, Winchester, Fort Payne, Red 
Bay, Cullman, Town Creek, Cowan, Estill Springs, Huntsville, 
Sheffield, Arab, Sewanee, Decatur, Lynchburg, Athens, Muscle Shoals, 
Decherd, Fayetteville, Albertville, Guntersville, Boaz, Rainsville, 
Tuscumbia, Moulton, Florence, and Scottsboro
129 PM CDT Mon Aug 30 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TUESDAY NIGHT...

The Flash Flood Watch continues for

* Portions of Alabama and southern middle Tennessee, including the 
  following areas, in Alabama, Colbert, Cullman, DeKalb, Franklin 
  AL, Jackson, Lauderdale, Lawrence, Limestone, Madison, Marshall 
  and Morgan. In southern middle Tennessee, Franklin TN, Lincoln and 
  Moore.

* Through late Tuesday night.

* Widespread moderate to locally heavy rainfall will occur across 
  the entire region from late tonight through Tuesday evening, as 
  the remnants of Hurricane Ida track across the Tennessee Valley. 
  Storm total rainfall amounts will range from 2 to 4 inches for 
  most of the region, although a few areas may receive localized 
  amounts up to 6 inches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

GH
289 
WGUS64 KHUN 310311
FFAHUN

Flood Watch
National Weather Service Huntsville AL
1011 PM CDT Mon Aug 30 2021

ALZ001>010-016-TNZ076-096-097-311200-
/O.CON.KHUN.FF.A.0009.000000T0000Z-210901T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
Including the cities of Russellville, Winchester, Fort Payne, Red 
Bay, Cullman, Town Creek, Cowan, Estill Springs, Huntsville, 
Sheffield, Arab, Sewanee, Decatur, Lynchburg, Athens, Muscle Shoals, 
Decherd, Fayetteville, Albertville, Guntersville, Boaz, Rainsville, 
Tuscumbia, Moulton, Florence, and Scottsboro
1011 PM CDT Mon Aug 30 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TUESDAY NIGHT...

The Flash Flood Watch continues for

* Portions of Alabama and southern middle Tennessee, including the 
  following areas, in Alabama, Colbert, Cullman, DeKalb, Franklin 
  AL, Jackson, Lauderdale, Lawrence, Limestone, Madison, Marshall 
  and Morgan. In southern middle Tennessee, Franklin TN, Lincoln and 
  Moore.

* Through late Tuesday night.

* Widespread moderate to heavy rainfall will continue across the 
  Tennessee Valley late tonight and well into Tuesday, as the 
  remnants of Hurricane Ida move northeast over the region. Storm 
  total rainfall amounts thus far have ranged from 1 to 3 inches 
  with an additional 1 to 2 inches possible thru Tuesday evening. 
  Locally higher amounts are possible for areas that receive 
  multiple rounds of heavy rainfall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

09
652 
WGUS64 KHUN 311156
FFAHUN

Flood Watch
National Weather Service Huntsville AL
656 AM CDT Tue Aug 31 2021

.The remnants of tropical cyclone Ida will continue to bring periods 
of moderate to locally heavy rainfall to the Tennessee Valley today, 
before ending from southwest-to-northeast late this afternoon and 
early this evening.

ALZ001>010-016-TNZ076-096-097-312030-
/O.CON.KHUN.FF.A.0009.000000T0000Z-210901T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
Including the cities of Russellville, Winchester, Fort Payne, Red 
Bay, Cullman, Town Creek, Cowan, Estill Springs, Huntsville, 
Sheffield, Arab, Sewanee, Decatur, Lynchburg, Athens, Muscle Shoals, 
Decherd, Fayetteville, Albertville, Guntersville, Boaz, Rainsville, 
Tuscumbia, Moulton, Florence, and Scottsboro
656 AM CDT Tue Aug 31 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flash Flood Watch continues for

* Portions of Alabama and southern middle Tennessee, including the 
  following areas, in Alabama, Colbert, Cullman, DeKalb, Franklin 
  AL, Jackson, Lauderdale, Lawrence, Limestone, Madison, Marshall 
  and Morgan. In southern middle Tennessee, Franklin TN, Lincoln and 
  Moore.

* Through late tonight.

* Additional rainfall amounts ranging from around 1 inch in 
  northwest Alabama to between 2-3 inches in northeast Alabama will 
  lead to a limited risk for flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

70/DD
326 
WGUS64 KHUN 311757
FFAHUN

Flood Watch
National Weather Service Huntsville AL
1257 PM CDT Tue Aug 31 2021

ALZ001>005-007-016-311900-
/O.CAN.KHUN.FF.A.0009.000000T0000Z-210901T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Morgan-Cullman-
Including the cities of Russellville, Sheffield, Red Bay, Athens, 
Muscle Shoals, Tuscumbia, Moulton, Cullman, Florence, Decatur, and 
Town Creek
1257 PM CDT Tue Aug 31 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of north central Alabama and 
northwest Alabama, including the following areas, Cullman, Limestone 
and Morgan, Colbert, Franklin, Lauderdale and Lawrence has been 
cancelled.

The center of Tropical Depression Ida has moved into middle 
Tennessee, causing the threat for flash flooding to diminish. 
Therefore the Flash Flood Watch is cancelled.

$$

ALZ006-008>010-TNZ076-096-097-010200-
/O.CON.KHUN.FF.A.0009.000000T0000Z-210901T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison-Marshall-Jackson-DeKalb-Moore-Lincoln-Franklin TN-
Including the cities of Arab, Estill Springs, Winchester, 
Rainsville, Huntsville, Guntersville, Boaz, Fort Payne, Decherd, 
Cowan, Sewanee, Fayetteville, Albertville, Scottsboro, and Lynchburg
1257 PM CDT Tue Aug 31 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flash Flood Watch continues for

* Portions of Alabama and southern middle Tennessee, including the 
  following areas, in Alabama, DeKalb, Jackson, Madison and 
  Marshall. In southern middle Tennessee, Franklin TN, Lincoln and 
  Moore.

* Through late tonight.

* Bands of moderate to heavy rain will continue across portions of 
  northeast Alabama and southern middle Tennessee this afternoon and 
  evening as Tropical Depression Ida moves across middle Tennessee. 
  Additional rainfall totals of 1 to 2 inches are expected this 
  afternoon and evening, with locally higher amounts possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

BCC
695 
WGUS64 KHUN 312319
FFAHUN

Flood Watch
National Weather Service Huntsville AL
619 PM CDT Tue Aug 31 2021

ALZ006-008>010-TNZ076-096-097-010030-
/O.CAN.KHUN.FF.A.0009.000000T0000Z-210901T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison-Marshall-Jackson-DeKalb-Moore-Lincoln-Franklin TN-
Including the cities of Huntsville, Albertville, Boaz, 
Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, 
Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, 
Estill Springs, and Cowan
619 PM CDT Tue Aug 31 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of northeast Alabama and southern
middle Tennessee has been cancelled. The center of Tropical Depression
Ida has moved into middle Tennessee, causing the threat for flash
flooding to diminish. Therefore the Flash Flood Watch is cancelled.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood watch went out at Aug 29, 12:48 AM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Aug 29, 12:48 AM CDT, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Huntsville AL
1248 AM CDT Sun Aug 29 2021

.UPDATE...
For 06Z TAFS.

&&

.NEAR TERM...(Tonight)
Issued at 950 PM CDT Sat Aug 28 2021

Upper ridging will generally remain anchored over the eastern CONUS
overnight, though some weakening is expected as Hurricane Ida
continues her progression to the northwest. Seasonably mild
conditions are expected through the overnight hours across the TN
Valley as high pressure maintains its hold over the area. Cloud
cover will increase overnight, with partly cloud skies expected by
sunrise. Temps will fall a few more degrees and overnight lows will
bottom out in the lower 70s. Fog should not be too much of an issue
with the cloud cover, though a few spots may see some patchy fog.
Earlier showers to our southeast have mostly dissipated, and new
shower/storm development is not anticipated due to the lack of
instability and forcing, therefore showers were removed from the
forecast. Otherwise, no major changes were made with this update.

.SHORT TERM...(Sunday through Monday)
Issued at 245 PM CDT Sat Aug 28 2021

The ridge will tend to shift southward on Sunday as Ida continues its
move northward across the Gulf. Deep SE-S flow will continue for our
area and one of the afore-mentioned bands of SHRA/TSRA will be moving
across our area. At this time it appears as though western locations
will be favored and POPs are higher in the western counties than the
east. Yet, with limited forcing POPs will be maintained in the
chance/slight chance categories for now.

Ida appears likely to come ashore on the Louisiana coast on Sunday
evening, possibly as a Major Hurricane. Yet, main impacts directly
associated with the system won't begin here until Monday night into
Tuesday. In the meantime on Monday, confluence bands on the outer rim
of the system's circulation will provide some focus for showers and
some thunderstorms. Again, chances appear highest in the west for
this activity, and POPs were raised to likely in the West to Chance
in central/eastern ares...although these POPs may change a bit as
forecast elements continue to be refined.

.LONG TERM...(Monday night through Friday)
Issued at 245 PM CDT Sat Aug 28 2021

As mentioned, the main impacts associated with the remnants of
Hurricane Ida will begin to be felt here in the TN Valley region on
Monday night. By daybreak Tuesday, the system is expected to be
centered over north-central MS and at that time will likely be
tracking NEWRD. This will place our area on the eastern flank, and
thus the wetter and more unstable sector of the tropical system. The
main core of the system may cross over extreme NW AL or track rather
close, but the precise track is still being refined. PWs on the
moist side of the system will likely climb above 2 inches, and some
models have this around 2.3 inches for western parts of the area. The
thermodynamic profiles look essentially tropical or moist adiabatic
and thus we'll be dealing with efficient, tropical air mass rainfall.
However, the system may maintain a pretty good speed...possibly near
current speed or faster. Widespread rainfall amounts look to be
around 2 to 4 inches, although this may be underdone, as convective
precipitation on top of the broader rainfall amounts are not
accounted for well yet. So, rainfall amounts could be quite a bit
higher in some locations...especially where banding occurs and those
bands remain over a swath of area for a prolonged time. We have not
issued any Flood products yet, but given maintenance and increased
confidence in the current track...it's certainly possible if not
likely that Flash Flood or Flood Watch product will be coming in the
next 1-2 forecast issuances. In addition to the potential for
flooding will be the occurrence of tornadoes in assoc with the
system. With our area in the favorable SE quad, better instability
characteristics will tend to increase the threat for tornadoes in
the highly sheared environment. The issue will come down to the
necessary amount of instability to generated significant convective
updrafts in the environment...but this will become more likely in
locations along tropical bands where there are breaks in the clouds
and insolation can provide the necessary instability. These types of
tornadoes are often short-lived and rather small, but still can be
intense for small periods.

These main impacts from Ida will occur on Tuesday morning/afternoon,
with impacts gradually waning late Tuesday night. On Wednesday, the
system will be moving rapidly NEWRD and away from our area as winds
switch from the N gradually later in the day. Still, the prospect for
some lingering bands extending to the S of the system will
necessitate leaving chances for showers/storms in the forecast. Well,
that and some lingering uncertainty in the track/speed of the
system.

A continental air mass will begin to slowly filter into the region on
the backside of the departing system, and lower dew point
temperatures possibly in the upper 50s to lower 60s will be possible
in the area by the end of the week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1248 AM CDT Sun Aug 29 2021

VFR flight conditions are expected through the TAF period. Low
confidence in any fog impacts tonight, so left out of TAFs for the
time being. Chances for afternoon thunderstorms will increase after
17-18z tomorrow, so have included PROB30 groups at both terminals to
cover this. Expect an increase in cloud cover as outside bands from
Hurricane Ida get closer to the area.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.

&&

NEAR TERM...73
SHORT TERM...KDW
LONG TERM...KDW
AVIATION...25

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Aug 28, 3:15 PM CDT, 13 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
315 PM CDT Sat Aug 28 2021

ALZ001>010-016-TNZ076-096-097-291115-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
315 PM CDT Sat Aug 28 2021

This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.

.DAY ONE...Tonight...

Isolated to scattered thunderstorms will be possible across the
Tennessee Valley this afternoon, with this activity expected to
diminish shortly after sunset. The stronger storms will be capable of
producing brief wind gusts to 40 MPH.

Another band of showers and isolated thunderstorms is expected to
move across the area overnight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered thunderstorms are expected once again Sunday and increase
to more widespread coverage on Monday. Wind gusts to 40 MPH are
possible each day, with isolated instances of flooding possible on
Monday, especially in northwestern Alabama.

Widespread moderate to heavy rain will begin to spread northeastward
across the outlook area on Monday night, as the remnants of
Hurricane Ida track slowly across the Tennessee Valley from late
Monday night through Tuesday evening. Rainfall amounts ranging from
1.5 to 2 inches in northeast Alabama to 3 to 4 inches in northwest
Alabama will result in some minor flooding as this occurs. The risk
of short- lived tornadoes will also increase during this period,
especially with any thunderstorms embedded within the broader area of
rain. Outside of thunderstorms, sustained wind speeds around 25 MPH
with gusts to 35 MPH will occur on Tuesday and Tuesday evening,
especially in northwestern Alabama and in the higher terrain areas.

.SPOTTER CALL TO ACTION STATEMENT...

Activation of storm spotters and emergency management personnel is
not anticipated at this time.

Nearby

Flash Flood Watches in Alabama, 2021Flash Flood Watches in Tennessee, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.